This morning I left beautiful, intelligent Broceliande and drove seven hours to be with you, and I'm already regretting it. You offer nothing to do, no one to do it with, and online access only when my mom is at church and can't give me the Evil Eye. I'm leaving you for Avalon, who loves me in a way you will never comprehend.
It's not me, it's you.
Fuck you very much,
Well, this will probably be my last real Internet access until I get back to school-- I brought Hans back to Broceliande yesterday and I'm supposed to head back to Terabil tomorrow, weather permitting (and believe me, I'm hoping it rains). My computer is staying packed in its box until I leave for school because my mom gives me the evil eye whenever I so much as approach the computer, and has begun to refer to the Internet as a "cesspool of filth and smut." I might possibly be able to hop online and check email if she's out running errands or whatever during the day, but don't count on it.
Anyway, as things stand now:
[+] I hate the pills and told the psych during our last (extremely banal) session that if they were still having the same side effects (nausea, emotional deadness, etc.) by Christmas I was quitting and trying something non-pharmaceutical for once.
[+] My mom seems to believe that the psych is no longer needed now that I'm on meds and presumably "taken care of," and didn't attend the session she was supposed to. So much for her willingness to change.
[+] I still don't know if they ever informed my brother, who is now at college, of the proceedings. I'm of half a mind to tell him myself. Oh well.
[+] Terabil sucks.
I'm frustrated at all this stuff because I feel like I'm failing.
I'm failing as a daughter because I can't make my mother happy. Well, I could, but only at the cost of my self. She's asking a price I can't pay and then she's hurt because she doesn't believe that I can't.
I'm failing as an artist, where my entire vocation is to show things and ask questions and make people understand, or at least want to know. And in the one case where the truth seems so simple, I keep explaining and talking and trying to make them understand, and I can't quite accept yet that not only do they not understand, they don't want to and they probably never will. It's not just that I can't make people understand, I can't even pique their interest.
I'm failing as a Christian because I'm supposed to be a source of compassion and healing here. I'm supposed to NOT make people hurt. It's not even like I want to save the world here, I only want to help a little piece of it. But every time I do something it seems like someone gets hurt, and if I do anything to help myself it's because I'm selfish and angry and hateful and spiteful. No matter what I try to do I'm being a stumbling block to someone.
The one time that it really matters most, where I should be able to make a difference, nothing I do makes anything better and everything I do to try to protect myself ends up hurting someone else.
It's hard to win this sort of thing.
I feel like I gave up by agreeing to take the Lexapro, even though I honestly don't want to and don't think it's going to help. I already know that it's going to be even harder to be "allowed" to go off the next time, when I get so numb that I can't stand it, because my mom believes that the Zoloft made me "happy" last time. It made me numb and I can't stand the thought that it might happen again.
I think what bothered me most about the psych appointment was how fast he was to prescribe antidepressants.
My mom maintains that Zoloft made me "happy" and "sweet" and "positive," and there is very little I can say to the contrary that will convince her otherwise because the points at which I started and stopped taking them were so tied to events. I keep trying to explain that what made my mood lift was not having to lie and hide anymore, but she persists in thinking that it was the Z because it's a simpler explanation that suggests a simple solution to this time.
I also tried to explain to the doctor that I didn't like being on the meds, that besides the physical side effects they made me feel emotionally numb. Sure I couldn't feel bad enough to want to hurt myself, but I couldn't really feel good either. I couldn't really feel much at all; I sort of wandered around feeling detached all the time. Even when I did feel angry or happy it was like I was sitting back watching someone else feel something. I ended up what Hans calls "Cardboard (me)". Now I've been on Lexapro a grand total of two days, and not only is it already making me nauseous and giving me headaches, it's already deadening my moods and generally making me feel even worse.
Seriously, these things fuck around with your BRAIN. Who the hell knows what kind of long-term effect that'll have? It's already been noticed anecdotally, and I can corroborate this from experience, that SSRIs can be habit-forming. That bothered me enough to want to get off the Zoloft in the first place.
And I felt BETTER once it was out of my system. I could feel HAPPY again. I could feel sad too, but anything was better than feeling nothing at all.
I already know that when I go back to the psych and mention that it's having the same effects, side and main, he'll probably feed me some line of crap about "adjusting the dosage" and "allowing up to eight weeks for it to take effect." I feel like he's just throwing pills at the problem and hoping it'll work without him having to put forth too much effort.
You know what I think would work? I think that someone actually bothering to LISTEN to me about my own fucking life once in a while would be nice, and it wouldn't require cramming me full of ersatz serotonin for the comfort of everyone else.